MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD DYSPL CUP HAP 46MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD DYSPL CUP HAP 46MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120246
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Inadequate Osseointegration (2646); No Information (3190)
Date of Event 04/12/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that left hip revision surgery was performed due to unspecified reasons.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21cfr, part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
Revision surgery due to infection.
 
Event or Problem Description
It was reported that the patient underwent a left total hip arthroplasty (tha) on (b)(6) 2008 due to severe coxarthrosis.A nonunion of the major trochanter was identified, and on (b)(6) 2009, the patient underwent surgical intervention involving the implantation of an accord plate, cables, and bone allograft.Subsequently, on (b)(6) 2014, the patient presented with signs of superinfection.A two-stage revision was performed, with stage i surgery on (b)(6) 2014 and stage ii on (b)(6) 2015.Intraoperative findings included fibrosis, chronic inflammation, and erosive synovitis with prosthetic particles.Serratia marcescens was identified in cultures during the course of treatment.The implant components were replaced with a zimmer trabecular acetabular shell, trilogy liner, and biolox femoral head.No further complications have been reported.The current patient's health is unknown.

Brand Name
DYSPL CUP HAP 46MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK   CV31 3HL
Manufacturer Contact
sarah freestone
MDR Report Key8613118
Report Number3005975929-2019-00207
Device Sequence Number2472604
Product Code NXT
UDI-Device Identifier03596010502650
UDI-Public03596010502650
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
STNP040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/31/2009
Device Catalogue Number74120246
Device Lot Number50066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
02/04/2026
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date09/25/2019
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PAR 74121438, LOT 50131; PAR 74121438, LOT 50131
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR
Patient SexFemale